How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Dermatology
Satisfied Customers: 18462
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Dermatology Question Here...
Dr. D. Love is online now

A male friend of mine has an ongoing problem with a burning

Customer Question

Hi,a male friend of mine has an ongoing problem with a burning sensation on his groin & feet,feedback from his doctor was that it may be athletes foot,medicine & ointment he received for same has had no affect ,he was put on a waiting for a referral to see a dermatologist nov 2015...he has done everything in his power to elevate his discomfort i.e. Diet,total hygiene ,personal,bedding,all to no avail.his condition has an negative affect on his quality of life as he is unable to go out much.l would appreciate any suggestions on what he could do,as I don't know how much he will have to wait for his appointment date for said dermatologist .sincerely Rosaleen.
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

Is there any visible rash or other changes in the groin or feet?

If so, could you attach a picture of the area with the rash or visible change?

Which anti-fungal medicine was used?

Expert:  Dr. D. Love replied 1 year ago.

I had asked for some further information and have not heard back.

If this is a fungal infection, the usual next step would be a medicine that is different than what has already been tried, but it would require knowledge of which anti-fungal has been tried.

There also are some non-medicinal treatments that may be used for fungal infection, such as tea tree oil and apple cider vinegar. These are generally not as potent as the anti-fungal medicines, but they may be able to augment the anti-fungal medicine.

It also may help to use a topical numbing medicine to ease symptoms, such as lidocaine. There are many skin products that contain numbing medicines, many of them intended for relief of other problems, such as sunburns, but if the active ingredients is lidocaine, it can be used for this purpose.

If I can provide any further information, please let me know.